MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY
Catalog Number IJS-ELB-BPA
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
An implanted ijs-e (internal joint stabilizer: elbow) failed at the base plate rod four months after initial implantation.
 
Additional Manufacturer Narrative
The instructions for use for the ijs-e system includes the following potentially relevant warnings and precautions: "the ijs-e construct is intended to be explanted when tissue healing has proven sufficient for joint stability.Failure to remove the implant after tissue healing increases likelihood of the device to bend, break, disassemble, cause localized tissue reactions, pain, or discomfort." "the device is not designed to withstand the stress of weight bearing, load bearing, or excessive physical activity.Device loosening or breakage may occur when the implant is subjected to excessive loading during soft tissue healing or delayed healing." "potential ijs-e construct failures such as stress failures of the bones, loosening of the construct, instability, delayed soft tissue healing, soft tissue irritation, or incomplete healing may occur as a result of non-compliance to post-operative rehabilitation, excessive elbow activities, or construct overloading." "the benefits from implant surgery may not meet the patient's expectations or may deteriorate over time, requiring revision surgery to replace the implant or to carry out alternative procedures." "the ijs-e system has not been evaluated in patients with instability secondary to surgical release of soft tissue." although it cannot be confirmed at this time with the limited information available, the ijs-e construct may have been improperly stressed, resulting in failure that prompted removal after four months.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
IJS-E BASE PLATE ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
suite 800
miami FL 33156
Manufacturer Contact
baron villalta
7300 n kendall drive
suite 800
miami, FL 33156
3055967585
MDR Report Key20487182
Report Number3006742481-2024-00013
Device Sequence Number11814228
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIJS-ELB-BPA
Device Lot NumberAN2201006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight75 KG
Patient EthnicityHispanic
Patient RaceWhite